Ask The Doctor > Questions & Answers > Im having a pernicious anemia from 6yrs and 8months ,

Im having a pernicious anemia from 6yrs and 8months ,

Patient: Im having a pernicious anemia from 6yrs and 8months , I’m taking Hydroxocobalamin 1000mg monthly but I decided to make interval i mean take it every 3 months ,now it has been 2 months from my last injunction ill wait till the end of September and take it , I’m not a vegetarian i eat chicken but i don’t eat caw and sheep meat , i also don’t have ulcerative colitis or any diseases in my intestine that might interfere with my b12 absorption and my lap test showed that my absorption to b12 normal also my stomach secret intrinsic factor normally , no similar disease in my family .Suddenly I developed low BP 80/56I did PTH , B12=700 , WBC=2,700 ,vD, and i think renal function test also was done and all these normal , my electrolytes also normal even NA is normal , I’m only waiting for morning cortisol and T4 result because i think i might have addison disease ?!! or thyroid problem maybe those causing me sudden low BP or maybe because I decided to make interval of 3 months between my last B12 injunction so my BP went low because maybe my RBCs need B12 monthly to develop !!! , in the family we don’t have those addison disease and thyroid problem but we do have diabetic and hypertension elderly people .I forgot to mention i have gastritis I’m using omeprazol for 2 weeks now and more2 weeks remain to complete my full dose , also i have non-cyclic breast pain but i don’t see visible lump !!!

 

 

Doctor: Thank you for writing to us.There are several causes of Low Blood pressure. In your case, it is possible that you ha ve dehydration or you have Addison’s disease which is due to a decrease in the adrenaline levels. Adrenaline is the hormone responsible for maintaining the blood pressure.Even if you did not take Vitamin B 12 injections, it should not matter or lead to low blood pressure problems. In anemia, there is sometimes an increased blood volume which causes a dilated cardiomyopathy which will be picked up with an ECG. This is however a long shot and very rare and unlikely to occur.Another problem is that you may have a side effect of taking omeprazole. One of the rare side effects is an irregular heart rate. This can lead to low blood pressure. This is a possibility that I would only consider after the Addison’s disease and ECG come back negative.I hope this helps you. Feel free to follow up further.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment